- advertisement -

Scary morning lows

Discussion in 'Parents of Children with Type 1' started by britbabi84, Dec 27, 2011.

  1. britbabi84

    britbabi84 Approved members

    Joined:
    Oct 10, 2011
    Messages:
    130
    Ok so my son is getting over a fairly bad cold, but the past 3 mornings he has been getting lower and lower. First it was 83, then 68, this morning 39!!!!!!! I have no clue why its doing this!!! He has 1 unit of lantus before bed, and it has been like that for over a month now and he usually wakes up in the 130's. He has already gone through the MAIN part of his honeymoon period. His doctor said he was still honeymooning, but now needing the insulin again. What should we do!? Could it just be from the cold and the excitement of Christmas/being at grandparents??!
     
  2. Brenda

    Brenda Junior Member

    Joined:
    Oct 19, 2005
    Messages:
    683
    Is it possible to give him 1/2 unit Lantus? I have never given Lantus so I don't know. It could be just the excitement, more activity, not eating well. I'd check with your diabetes team about making an adjustment. In the meantime, make sure he has a higher protein/higher fat snack in the evening. This may mean a scoop of higher fat ice cream, not some store brand, but something like Haagen Daz (if I am spelling that right!). If he drinks milk before bed, don't give him skim, but try 2% or even whole milk (in our house we were advised to switch to skim at dx, which we did). Peanut butter would be good, too, assuming he's not allergic to nuts. Cheese, sliced turkey, etc. are other options. Hopefully this is just while at grandma's and all will normalize back at home.
     
  3. Helenmomofsporty13yearold

    Helenmomofsporty13yearold Approved members

    Joined:
    Oct 5, 2008
    Messages:
    702
    It could be his cold or his honeymoon kicking in again. (My daughter's was 3 years long). I agree with Brenda but would like to suggest you test him at 2-3am also. He may need some more carbs then when the Lantus peaks (6 hours after injection).
     
  4. wilf

    wilf Approved members

    Joined:
    Aug 27, 2007
    Messages:
    9,652
    You should switch the Lantus shot to the morning. Then any peak will help cover meal-time carbs during the day, rather than driving him low overnight.
     
  5. Sassy

    Sassy Approved members

    Joined:
    Dec 11, 2011
    Messages:
    47
    I've wondered when Lantus peaks. That's VERY good information to know. At 9pm, we check his BG and give his 13 units of Lantus. Sometimes when we check him at 2am (6 hours after his shot) he's a little low (80-95) and we have to wake and give him juice. We're still trying to tweak things a little bit here and there. I may need to just have my own system of if he's under a certain BG at bedtime, maybe give a unit less of Lantus, etc. or something to keep him from going a little low at night. Just still trying to get the hang of this as we're only 3 weeks in.
     
  6. Mommy For Life

    Mommy For Life Approved members

    Joined:
    Aug 29, 2011
    Messages:
    548
    We dropped down to .5 of lantus because Olivia was waking up low too. We still give shot at night. Hope your son is feeling better.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice